The side effect of diarrhea?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

DeniseW
Regular Member


Date Joined Nov 2005
Total Posts : 346
   Posted 11/15/2007 7:03 AM (GMT -7)   
First, it's SUPER frustrating that a med that is suppose to make you not have diarrhea, gives you diarrhea.  How long does this side effect usually last?  Does it go away once your body gets used to the med? 
I think this Imuran is giving me diarrhea and making everything black in the whole 4 days I've been using it.  The remicade was making it sorta semi-soft serve, but now it's mostly water again.  I don't have much of the other side effects, but I have bad allergies, so I don't think I could tell the difference anyway.  A lot of that pain is gone, so I guess I'm good with that, but it still takes about 30 min of sitting there to let everything move through, and I can feel it creeping through there.  Really freaky actually.
dx 4/05 with pancolitis UC after birth of my second child...
18 months of vit e enema and scd remission
Flare since 7/07...almost to surgery, now almost well through mostly natural stuff
Trying to make up the difference with...
Lialda 4/day
Remicade 10/26, 11/09, next 12/3
Imuran 50mg at night 11/11
 
Been there, tried that....
 


UCreallySUCKS
Regular Member


Date Joined May 2006
Total Posts : 260
   Posted 11/15/2007 7:43 AM (GMT -7)   
I'm kinda in the same boat as you.  I just started Lialda in place of Asacol about 4 days ago, and it's made me closer to D than I was to begin with.  I'm assuming my body will adjust to the new med, as will yours.  How long have you been having this side effect of this medication?  Many meds specify that there are side effects that will lessen with time, hopefully this is one of them.

---Nathan---  31 yr old male
Diagnosed May 2006 w/severe UC (pancolitis)
Currently in mild flare
2 400mg Asacol 4X day 2 Lialda/day (we'll see how that goes)
5mg Prednisone
1 multivitamin/day
2 grams calcium/day
75mg Imuran/day
100mg Tramadol/day for abdominal pain (as needed)
1 Fioricet ever 4 hrs as needed for severe migraines


Probiotic
Veteran Member


Date Joined Mar 2007
Total Posts : 2832
   Posted 11/15/2007 9:04 AM (GMT -7)   
I'd guess its the Lialda and not the Imuran giving you the D. Many of the 5ASA's cause a minority (like me) of people D or even (like me) a worsening of the UC that makes it not just useless, but contraindicated for us. I don't believe D is even listed as a side effect of Imuran though (I may be wrong).
Pancolitis dx'd 1986, full med-free remission 88-97
Flaring or simmering ever since
10 20 17.5 15 12.5 mg pred, 100 mg Imuran
Probiotics (Primal Defense and others), TSO
Turmeric/circumin, fish oil, many vits/minerals
Lower-carb version of Specific Carb Diet (SCD)
 
 
 

New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, December 13, 2017 12:08 PM (GMT -7)
There are a total of 2,904,921 posts in 318,807 threads.
View Active Threads


Who's Online
This forum has 158184 registered members. Please welcome our newest member, CWakes.
355 Guest(s), 14 Registered Member(s) are currently online.  Details
JustMrMe, Kent M., Turboz, Skypilot56, Fletch10, Tudpock18, Pambeezbuzz, CWakes, dbell, Blu's Mama, kodaska, k07, JkorourkeRN for husband, iPoop